Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    I do not understand dosages for first time seizure
    avatar
    Keely357 posted:
    In September I saw a neurologist for having the same conversation twice with no recollection of the second with a roommate. A subsequent MRI showed nothing wrong. I have no history of seizures but last week a co-worker found me his words "having a seizure" I have no recollection of it except coming to in the ambulance 15 minutes later. The emergency room doctor after doing blood work and a head ct and eeg three days later (sleep deprived): all came back negative The emergency room doctor prescribed Lamotrigine 25 mg two weeks then 50 mg for two weeks that day.
    The neurologist from September without seeing me prescribed 100 mg twice a day of Lamotrigine then went on sick leave and the covering neurologist said that was the proper dosage to prevent another seizure. I cannot get into see any neurologist for a month can you guys give me some advice I am really worried about increasing the dosage so high with out seeing a neurologist in person is this dosage correct or common after a seizure?
    Reply
     
    avatar
    dancer86442 responded:
    Hello Keely,

    A 'normal' MRI is Good. It means there are no tumors, cysts, scarring to account for seizures. Even w/ Negative CT's & EEG's, there may be other causes & your DR is trying to titrate you up on medication to a Level that will, hopefully, insure no more seizures. I Agree, it was quite 'rude' of that DR to just 'command' & 'leave'. But, honestly, there isn't much more that they can do. They expect You to educate yourself, if you want to know more.

    The dosage is 'normal'. Now, what you Need to do! Start your Medications. Seizures do not discriminate. They can happen anytime, anywhere. Start a Daily Journal. More Info under Tips. WebMD has a 'Diary', also, but, I don't think it covers Everything. Do not change any 'personal use' products for the next 4-6 weeks. Always Shower. Try to time them when someone is home & aware.

    Remember, Side effects are what we watch for, not what will necessarily be. Eat Healthy & side effects can be diminished &/or eliminated.

    When your DR gets back, please ask him to chek your blood levels. And have questions Ready for him. Resources: Questions to Ask. nomoreseizures.org.

    Love Candi


    Helpful Tips

    Want to read "discussions" only?
    Well that's easy too, on the left hand side you see many links one of them is "discussions", click on it and you'll only see the ... More
    Was this Helpful?
    19 of 29 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center